Home » Frequently asked Questions on Health » Is it advisable to give Chericof to children?

Is it advisable to give Chericof to children?

Q: My son is 3.5 years old. He gets cold and cough very frequently. His doctor has prescribed Chericof and Honeytu for him. Sometime strong antibiotics like Azithral and Cefoprox were also advised. Is it OK to give Chericof to him because in the last 15 days, he is not able to digest food properly and vomits it out. He has no fever and his urination and stool is fine. He weighs 14 kg. Please advise.

A:Cough and cold is usually caused by viruses. In some cases, such symptoms are early indication of allergy. In both cases antibiotics are useless and will produce side effects without any benefit. Chericof is the brand name of a combination product that contains dextromethorphan (a cough suppressant), chlorpheniramine (an antiallergic agent) and phenylpropanolamine (PPA - a decongestant). The last ingredient i.e. PPA has been banned in all western countries due to its serious side effects. Unfortunately it is still being sold in India even though safer alternatives such as Sinarest Syrup/Drops (that do not contain PPA) are available. Whenever your child suffers from cold and cough, you should try using good old, safe steam inhalation. If necessary Sinarest Vapcaps can be mixed in water to open blocked nose. In due course your child will get over the problem. There is no need for aggressive treatment.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------